About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 596756, 5 pages
http://dx.doi.org/10.1155/2014/596756
Research Article

Induced Maps on Matrices over Fields

1Department of Foundation, Harbin Finance University, Harbin 150030, China
2School of Mathematical Science, Heilongjiang University, Harbin 150080, China

Received 21 October 2013; Revised 23 December 2013; Accepted 2 January 2014; Published 26 February 2014

Academic Editor: Chi-Keung Ng

Copyright © 2014 Li Yang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Suppose that is a field and are integers. Denote by the set of all matrices over and by the set . Let () be functions on , where stands for the set . We say that a map is induced by if is defined by . We say that a map on preserves similarity if , where represents that and are similar. A map on preserving inverses of matrices means for every invertible . In this paper, we characterize induced maps preserving similarity and inverses of matrices, respectively.

1. Introduction

Suppose that is a field and are integers. Denote by the set of all matrices over and by the set . Let (, ) be functions on , where stands for the set . We say that map is induced by if is defined by It is easy to see that induced map may not be linear or additive.

Example 1. Let be real field, , , , and , then induced by is

Example 2. The transposition map is not an induced map on .

Example 3. Let be a matrix; then is an induced map on if and only if is diagonal.

If is independent of the choices of and (i.e., , for every and ), then is said to be induced by the function , and denote by . Denote by the rank of matrix . We say that an induced map preserves rank-1 if whenever .

Preserver problem is a hot area in matrix and operator algebra; there are many results about this area. Kalinowski [1] showed that an induced map , where is a monotonic and continuous function of real field such that , preserves ranks of matrices if and only if it is linear. Furthermore, in [2], Kalinowski generalized the results in [1] by removing any restrictions on the map . In [3], Liu and Zhang characterized the general form of all maps induced by and preserving rank-1 matrices over a field. In particular, nonlinear maps preserving similarity were studied by Du et al. [4]. One can see [515] and their references for some background on preserver problems.

We say that a map on preserves similarity if where represents that and are similar. A map on preserving inverses of matrices means for every invertible . In this paper, we describe the forms of induced map preserving similarity and inverses of matrices, respectively.

We end this section by introducing some notations which will be used in the following sections. Let be the diagonal matrix of order . is the matrix with 1 in the th entry and 0 elsewhere and is the identity matrix of order . Denote by the usual direct sum of matrices.

2. Induced Map Preserving Similarity of Matrices

In this section, we use the form of induced rank-1 preserver to describe forms of induced similarity preservers. Firstly, we need the following theorem from [3].

Lemma 4 (see [3, Corollary  1]). Suppose that is any field and are integers. Suppose that on is induced by such that . Then preserves rank-1 if and only if there exist invertible and diagonal and a multiplicative map on satifying such that

Lemma 5. Suppose that is any field, and is an integer with . If satisfies and , then there exists an invertible matrix such that

Proof. It is easy to see that there exists an invertible matrix such that where and satisfy . From , we have so that . Thus, , which implies that for some invertible . Let ; then (6) turns into This completes the proof.

Theorem 6. Let be a field and let be positive integers. Suppose that is a map on induced by such that . Then preserves similarity if and only if there exist an invertible and diagonal , , and an injective endomorphism of such that

Proof. The sufficiency is obvious. We will prove the necessary part by the following four steps.
Step  1. If there exists some and such that , then .
Proof of Step  1. For any , , since and , by Lemma 5, we have Since preserves similarity, we derive and thus,
Because of rank and , by Lemma 5, we have Using preserves similarity and (13), one can obtain that hence, It follows from (13) and (16) that , that is, .
Step  2. If there exist some and such that , then .
Proof of Step  2. For , it follows from that . Thus, Because of one can obtain by using (17) that , and hence, Thus, or . We complete the proof of this step by using the result of Step  1.
Step  3. If , then preserves rank-1.
Proof of Step  3. For any rank-1 matrix we have and hence, Thus, ; it follows from that .
Step  4. If , then there exist an invertible and diagonal , , and an injective endomorphism of such that
Proof of Step  4. Since , by Step  3 and Lemma 4, there exist invertible and diagonal and a multiplicative map on satisfying such that Let It is easy to see that . Since preserves similarity, we have that and are similar; further, . It follows from (23) that , thus, This implies , hence, is an injective endomorphism of .
Set . Since , one obtains by using (23) that Thus, . Letting , then and .
This completes the proof of Theorem.

3. Induced Map Preserving Inverses of Matrices

Theorem 7. Let be a field and let be positive integers. Suppose that is a map on induced by such that . Then preserves inverses of matrices if and only if there exist an invertible and diagonal , , and an injective endomorphism of such that

Proof. The sufficiency is obvious. We will prove the necessary part. For any , , and , since by preserving inverses of matrices, we have so that Let ; then (30) turns into Replacing by , then the above turns into It follows from (30) and (33) that Replacing by , then the above turns into
By , we have In particular,
From , we have In particular,
Multiplying by (31), we obtain by using (38) that It follows from (35) and (38) that This, together with (40), implies that Hence, it follows from that Let and ; we have
From we have so that This, together with (39), implies Similarly, ; hence,
It follows from that Hence, This, together with (39) and (49), implies
Since we have so that Hence,
For distinct and , since we have so that This, together with (53), implies that It follows from (35) and (61) that Using this, together with (57), we obtain where . Let ; and then Let ; since preserves inverses of matrices, one can see that also preserves inverses of matrices. By , we obtain by using similar method to (35), (37), (44), and (53) that for any This completes the proof.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors show great thanks to the referee for his/her careful reading of the paper and valuable comments which greatly improved the readability of the paper. Li Yang is supported by Vocational education institute in Heilongjiang Province “12th five-year development plan” The Guiding Function and Practice Research of Mathematical modeling in Advanced Mathematics Teaching of New Rise Financial Institutions’ (Grant no. GG0666). Chongguang Cao is supported by National Natural Science Foundation Grants of China (Grant no. 11371109).

References

  1. J. Kalinowski, “On rank equivalence and rank preserving operators,” Novi Sad Journal of Mathematics, vol. 32, no. 1, pp. 133–139, 2002. View at Zentralblatt MATH · View at MathSciNet
  2. J. Kalinowski, “On functions preserving rank of matrices,” Mathematical Notes. A Publication of the University of Miskolc, vol. 4, no. 1, pp. 35–37, 2003. View at Zentralblatt MATH · View at MathSciNet
  3. S.-W. Liu and G.-D. Zhang, “Maps preserving rank 1 matrices over fields,” Journal of Natural Science of Heilongjiang University, vol. 23, no. 1, pp. 138–140, 2006.
  4. S. Du, J. Hou, and Z. Bai, “Nonlinear maps preserving similarity on B(H),” Linear Algebra and its Applications, vol. 422, no. 2-3, pp. 506–516, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. T. Oikhberg and A. M. Peralta, “Automatic continuity of orthogonality preservers on a non-commutative Lp(τ) space,” Journal of Functional Analysis, vol. 264, no. 8, pp. 1848–1872, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. A. Chebotar, W.-F. Ke, P.-H. Lee, and N.-C. Wong, “Mappings preserving zero products,” Studia Mathematica, vol. 155, no. 1, pp. 77–94, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. C.-W. Leung, C.-K. Ng, and N.-C. Wong, “Linear orthogonality preservers of Hilbert C*-modules over C*-algebras with real rank zero,” Proceedings of the American Mathematical Society, vol. 140, no. 9, pp. 3151–3160, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  8. I. V. Konnov and J. C. Yao, “On the generalized vector variational inequality problem,” Journal of Mathematical Analysis and Applications, vol. 206, no. 1, pp. 42–58, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. D. Huo, B. Zheng, and H. Liu, “Characterizations of nonlinear Lie derivations of B(X),” Abstract and Applied Analysis, vol. 2013, Article ID 245452, 7 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. H. Yao and B. Zheng, “Zero triple product determined matrix algebras,” Journal of Applied Mathematics, vol. 2012, Article ID 925092, 18 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. Xu, B. Zheng, and H. Yao, “Linear transformations between multipartite quantum systems that map the set of tensor product of idempotent matrices into idempotent matrix set,” Journal of Function Spaces and Applications, vol. 2013, Article ID 182569, 7 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J. Xu, B. Zheng, and L. Yang, “The automorphism group of the Lie ring of real skew-symmetric matrices,” Abstract and Applied Analysis, vol. 2013, Article ID 638230, 8 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  13. X. Song, C. Cao, and B. Zheng, “A note on k-potence preservers on matrix spaces over complex field,” Abstract and Applied Analysis, vol. 2013, Article ID 581683, 8 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  14. B. Zheng, J. Xu, and A. Fošner, “Linear maps preserving rank of tensor products of matrices,” Linear and Multilinear Algebra, 2014. View at Publisher · View at Google Scholar
  15. L. Yang, W. Zhang, and J. L. Xu, “Linear maps on upper triangular matrices spaces preserving idempotent tensor products,” Abstract and Applied Analysis, vol. 2014, Article ID 148321, 8 pages, 2014. View at Publisher · View at Google Scholar